Benzos and seniors

Posted by sears @sears, Oct 20, 2020

Do any seniors out there have trouble with walking and coordination when taking a benzodiazepine?

Interested in more discussions like this? Go to the Depression & Anxiety group.

@sears I've never experienced your issue, but do know others who have. Benzos actually help me with my mobility issues.

REPLY

I take 2 mg. of Kolonopin @ bedtime along with Serequel and wobble to the bathroom @ nite! But I'm scared to cut down. Maria.

REPLY

Define “senior.” I’m 65 and I have little to no dizziness. Depends on dosage. After 70 or 80……..who knows? 🙂

REPLY
@doorman

Define “senior.” I’m 65 and I have little to no dizziness. Depends on dosage. After 70 or 80……..who knows? 🙂

Jump to this post

My question was not regarding dizziness. I don’t get dizzy either. I’m 68.

REPLY

@sears unsteadiness is listed as a side effect of benzodiazepine, especially for elderly patients. Below is a link of a reputable site. I'm wondering if you have discussed this issue with your provider or pharmacist?

– Benzodiazepines https://www.rxlist.com/benzodiazepines/drug-class.htm

REPLY
@erikas

@sears unsteadiness is listed as a side effect of benzodiazepine, especially for elderly patients. Below is a link of a reputable site. I'm wondering if you have discussed this issue with your provider or pharmacist?

– Benzodiazepines https://www.rxlist.com/benzodiazepines/drug-class.htm

Jump to this post

Yes I have discussed this with my doctor. He feels sure my unsteadiness and coordination is benzo related. I’m in the process of tapering. My doctor believes in very slooooow tapers. I hate the unsteadiness and was just wandering how these meds affected others on this site.

REPLY
@sears

Yes I have discussed this with my doctor. He feels sure my unsteadiness and coordination is benzo related. I’m in the process of tapering. My doctor believes in very slooooow tapers. I hate the unsteadiness and was just wandering how these meds affected others on this site.

Jump to this post

@sears , I've never experienced un steadiness on Benzos. In fact, Clonazapam really helps my muscle spasms & unsteadiness.

REPLY
@sears

Yes I have discussed this with my doctor. He feels sure my unsteadiness and coordination is benzo related. I’m in the process of tapering. My doctor believes in very slooooow tapers. I hate the unsteadiness and was just wandering how these meds affected others on this site.

Jump to this post

How did you taper?
I’ve been on Ativan for 8 weeks and want off and am so scared.

REPLY
@rosa66

How did you taper?
I’ve been on Ativan for 8 weeks and want off and am so scared.

Jump to this post

I’m not familiar with

short term benzo use. I took Xanax for 25 years, I switched over to Valium and have been tapering from that. I don’t think you’ll have a problem.

REPLY

Thx for your reply!
I’m so scared reading all the stories of crushing, making liquid and all that, I just can’t figure that out 🙁
Am on .25 three x/day, 1/2 of a .5. Wondering if I can taper by 1/4’s of a tab…..

REPLY
@rosa66

How did you taper?
I’ve been on Ativan for 8 weeks and want off and am so scared.

Jump to this post

You've only been on Ativan for 8 weeks at an extremely low dose. You have NOTHING to be scared of! Are you thinking you'll have to be admitted to a drug rehab facility and go through hell to get clean? Tale a deep breath rosa, at the dose you're taking and the short amount of time you've been on it, your doctor may tell you to just stop. Let her know you're scared and she may have you cut the dose by half for one week, THEN stop. But I am not a doctor and tapering off certain medications should always be done under the supervision of a doctor. Please don't be scared. You'll be fine. I promise

REPLY

I so appreciate your reply.
They say two weeks max to be on it :/
Will be staying on the Ativan while I taper off Primidone, a barbiturate for my essential tremor THEN the Ativan.
Then I will have been on it for THREE months 🥺
I am unsteady and feels weird to drive, like I’m high or something and I hate it.
Just finishing Paxil and ambien taper. Drs put me on a nasty poly drug cocktail in may 😣

REPLY
Please sign in or register to post a reply.
  Request Appointment